MAUDE Adverse Event Report: ZIMMER GMBH BIOLOXA DELTA, CERAMIC FEMORAL HEAD, S, 28/-3.5, TAPER 12/14; BIOLOX DELTA, CERAMIC FEMORAL HEAD, S, ø 28/-3.5, TAPER 12/14

ZIMMER GMBH BIOLOXA DELTA, CERAMIC FEMORAL HEAD, S, 28/-3.5, TAPER 12/14; BIOLOX DELTA, CERAMIC FEMORAL HEAD, S, ø 28/-3.5, TAPER 12/14
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Pain (1994)
Date of Event 10/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical product: act artic e1 hip brg 28x46mm s52 dia28, catalog no#: ep-200152; lot#: 376090.Therapy date: (b)(6) 2019.The manufacturer did not receive x-ray for review.The manufacturer did not receive the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on the left side and underwent revision surgery due to pain and dislocation.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay investigation result.Additional and corrected information are filled in the following fields: additional: h2 - h6.Correction: b4 - d10 - g4 - g7 - h10.Dhr review: the device manufacturing quality records indicate that the released components met all requirements to perform as intended.Trend analysis: no trend has been identified.Event description: it was reported that the patient underwent left tha on (b)(6) 2017.The patient was dismounting from his horse to his right side stumbled and fell while his left leg, the operative side, got stuck in his stirrup.He dislocated and presented to another facility where closed reduction was attempted.After the attempt failed the patient was transported to the facility where the surgeon who performed his index procedure operates.Upon failing closed reduction techniques, the surgeon elected to open the hip to perform the reduction.It was observed that the biolox head was still on the m/l taper trunnion while the g7 dm e1 bearing was still in the g7 cup, but the biolox head was dissociated from the bearing.Patient was revised on (b)(6) 2019 due to dislocation/intraprosthetic dislocation.Review of received data: no x-rays were received for investigation.The intial and revision surgery note were received and assessed by an hcp.The findings can be summarized as follows: left primary tha on 05 dec 2017: spinal anesthesia.Shell placed at 40 degrees¿ abduction/20 degrees anteversion, 60mm cocr liner impacted.13.5 mm ml taper eo stem, press fit with 15 degrees anteversion, -3.5mm/28mm head w/ 46mm dual mobility bearing impacted.No complications.Revision surgery on (b)(6) 2019: general anesthesia.Closed reduction performed, surgeon noted clearly unstable and reduction not adequate.Proceeded with revision.Serosanguineous fluid consistent w/recent trauma (saddle falling off horse, patient fell with it, twisting hip and resulted in dislocation) ***reported fall event states event differently notes left foot got caught in stirrup while falling off horse.Ceramic head was fully exposed; poly head was located in acetabulum ¿ intraprosthetic dislocation.Stem & acetabulum components well fixed.Elected to only revise head and dual mobility bearing as the patient had done well previously.No complications.Device analysis: visual examination: the articulation surface of the ceramic head shows a metallic smearing in form of a stripe.The head taper shows the commonly observed material transfer from the stem taper indicating a proper fixation of the head on the stem.In one area some metallic smearing can be noticed on the bottom bevel of the head.Further, no conspicuousness could be identified.Based on this visual examination the reported event can be confirmed.Review of product documentation: this device is intended for treatment.The compatibility check was performed and showed that the product combination was approved by zimmer biomet.Conclusion: it was reported that the patient underwent left tha on (b)(6) 2017.The patient had a traumatic fall from a horse while his left leg, the operative side, got stuck in his stirrup.Upon failing closed reduction techniques, the surgeon elected to open the hip to perform the reduction.Patient was revised on (b)(6) 2019 due to dislocation.No x-rays were received for investigation and the surgery notes were assessed by an hcp and stated no complications.Visual examination of the ceramic head shows a metallic smearing in form of a stripe on the articulation surface indicating dislocation.Further, no conspicuousness could be identified.Based on the investigation the reported event can be confirmed but cannot be traced back to the head.With the information available it is assumed that the traumatic fall contributed and / or caused the dislocation leading to the revision surgery.The investigation results did / did not identify a non-conformance or a complaint out of box (coob).The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Please refer to report 0009613350-2019-00693.

Brand Name
BIOLOXA DELTA, CERAMIC FEMORAL HEAD, S, 28/-3.5, TAPER 12/14
Common Device Name
BIOLOX DELTA, CERAMIC FEMORAL HEAD, S, ø 28/-3.5, TAPER 12/14
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key9381145
Report Number0009613350-2019-00693
Device Sequence Number2514529
Product Code LZO
UDI-Device Identifier00889024430280
UDI-Public00889024430280
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K071535
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number00-8775-028-01
Device Lot Number2912241
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/28/2019
Supplement Date Received by Manufacturer02/26/2020
Initial Report FDA Received Date11/27/2019
Supplement Report FDA Received Date02/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;